Sicer v zmernih količinah in ob občasni uporabi kratom res ni nevaren, a ker gre za opioid (tudi heroin je opioid), kopiram z wikipedie še nekaj o morebitnih zdravstvenih zapletih:Adverse effects
At relatively low doses (1–5 g of raw leaves), at which there are mostly stimulant effects, side effects include contracted pupils and blushing; adverse effects related to stimulation include anxiety and agitation, and opioid-related effects like itching, nausea, loss of appetite, and increased urination begin to appear.
At moderate (5 to 15 g of raw leaves) doses and higher, at which opioid effects generally appear, additional adverse effects include tachycardia (increased stimulant effect) as well as the opioid side effects of constipation, dizziness, hypotension, dry mouth, and sweating.
Frequent use of high doses of kratom may cause tremors, anorexia, weight loss, seizures, and psychosis. If frequent users try to stop using kratom, they may experience withdrawal symptoms including irritability, feelings of distress, nausea, hypertension, insomnia, a runny nose, muscle and joint pain, and diarrhea.
Serious toxicity is relatively rare and generally appears at high doses or when kratom is used with other substances.
In July 2016, the Centers for Disease Control issued a report stating that between 2010 and 2015, US poison centers received 660 reports of exposure to kratom. Medical outcomes associated with kratom exposure were reported as minor (minimal signs or symptoms, which resolved rapidly with no residual disability) for 162 (24.5%) exposures, moderate (non-life-threatening, with no residual disability, but requiring some form of treatment) for 275 (41.7%) exposures, and major (life-threatening signs or symptoms, with some residual disability) for 49 (7.4%) exposures. One death was reported in a person who was exposed to the medications paroxetine (an antidepressant) and lamotrigine (an anticonvulsant and mood stabilizer) in addition to kratom. For 173 (26.2%) exposure calls, no effects were reported, or poison center staff members were unable to follow-up regarding effects.
Overdoses of kratom are managed similarly to opioid overdoses, and naloxone can be considered to treat an overdose that results in a reduced impulse to breathe, despite mixed results for its utility, based on animal models.
From October 2017 to February 2018 in the United States, 28 people in 20 different states were infected with salmonella, an outbreak occurring from the consumption of contaminated pills, powder, tea or unidentified sources of kratom. An analytical method using whole genome sequencing applied to samples from the infected people indicated that the salmonella outbreak likely had a common kratom source.
Respiratory depression is a major risk with opioids, especially those that have activity at the mu-opioid receptor. This is the leading cause of death from opioid use. In animal studies at very high doses, mitragynine caused respiratory depression, but less than morphine or codeine. The respiratory effects of kratom and its main bioactive components have not been studied in people.
A 2016 CDC report on kratom exposures did not list respiratory depression as a risk of kratom, nor did a 2013 DEA report. In 2016, the Food and Drug Administration listed respiratory depression as one of the concerns. Some literature review articles do not list respiratory depression; however other literature reviews and some medical textbooks do name respiratory depression as a risk.Liver toxicity
In rare cases, chronic use of kratom has been linked to acute liver injury with associated symptoms of fatigue, nausea, itching and jaundice. Liver injury is associated with cholestasis and may involve acute renal failure. As of 2016, the mechanism by which kratom causes liver damage in some people was poorly understood.Death
Kratom overdose is a subject of concern in many countries because of the rising number of hospitalizations and deaths from chronic kratom abuse. According to clinical reviews, a kratom overdose can cause liver toxicity, seizures, coma, and death, especially when in combination with alcohol abuse. Between 2011 and 2017, forty-four deaths were kratom-related. In one autopsy, substantial levels of mitragynine and the psychostimulant, propylhexedrine, were found in the blood sample. Found in an additional autopsy were high levels of mitragynine and signs of opioid toxicity. Nine deaths occurred in Sweden during 2010-11 relating to use of Krypton, a mixture of kratom, caffeine and O-desmethyltramadol, a prescription opioid analgesic.https://en.wikipedia.org/wiki/Mitragyna_speciosa